Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Does cephalexin affect the potency of loestrin fe?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
does cephalexin affect the potency of loestrin fe. Is it safe to use only the loestrin fe as a contraceptive while taking cephalexin
Posted Wed, 16 Oct 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
There is no clear evidence that cephalosporines including cephalexin cause less efficiency of any contraceptive. Only rifampicin and some other antituberculotics and antifungal medicines may have such effect. Also there is no reported interaction of taking those 2 medicines together. So you should continue with regular dosage of both medicines.
However if antibiotic is taken for longer period (more than 14 days), it is advisable to use some other contraception in this period.Also,try not to take leostrin and cephalexin together. it should be at least 2 hours apart.
If you have any doubts, you can ask your pharmacist or doctor about dosages and interactions. Wish you good health. Regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor